Etravirine/Non-Nucleoside Reverse Transcriptase Inhibitors (NNRTIs) Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Other NNRTIs may affect how quickly your body processes etravirine.
What might happen:
Delavirdine may increase the amount of etravirine in your blood and cause more side effects than normal.Efavirenz and nevirapine may decrease the amount of etravirine in your blood and it may not work as well against your HIV infection.Etravirine may decrease the amount of rilpivirine in your blood and it may not work as well against your HIV infection.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. Your doctor may want to check the amount of your etravirine in your blood. Your doctor may want to change your medicine. Let your doctor know if you have a rash, diarrhea, nausea, vomiting, abdominal pain, tingling in the hands/feet, numbness, headache, or high blood pressure.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Intelence (etravirine) US prescribing information. Janssen Pharmaceuticals August, 2014..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.